MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Code Dent in Material (2526)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non health care professional reported that during surgery while folding the lens into the monarch, the instrument operator noticed that the lens was damaged.Procedure completed by using the new unspecified lens.No complications was reported.Additional information has received and it states that during the operation, the surgeon unpacked the lens and gave it to the operator.She started folding it with company folding tweezers and when the lens was half in the monarch, she noticed that the lens was damaged at the edge of the optic.After consulting with the surgeon, a new lens was used and this lens was kept for complaint.There was no contact with the patient.
 
Additional Manufacturer Narrative
Additional information has been provided in d.9., h.3., h.6., and h.11 the product was returned for analysis and the reported complaint was observed.Iol (intraocular lens) returned positioned incorrectly in the iol case.Solution is dried on the iol.The haptics are scratched/marked-rejectable.The optic edge is nicked/chipped-rejectable, the optic surface is scratched/marked-rejectable.We are unable to determine the root cause for the reported complaint lens was damaged at the edge of the optic.The product was subject to handling and the reported damage was highlighted when the iol was halfway in the cartridge.In addition to this, all iols are 100 percent cosmetically inspected as per approved manufacturing procedures and the observed lens damage/condition would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21594441
Report Number9612169-2025-00372
Device Sequence Number8330869
Product Code MFK
UDI-Device Identifier00380652408097
UDI-Public(01)00380652408097(17)260711(11)220713(10)25443016
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2026
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.185
Device Lot Number25443016
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II LOADING FORCEPS; MONARCH III IOL CARTRIDGE D; PROVISC OVD
Patient SexUnknown